So far so good!

Hi all. Well I decided to start taking the flecanide straight away as told by my E.P. but at half dose 50 mg twice a day instead of 100 as prescribed. If all is well after 3 days I intend to take the full dose or not if a.f. seems under control.Thanks to you all for your help in helping me decide what to do. I took the tablet an hour and a half hour ago and and I know it is early days but no bad effects yet. Fingers crossed that it actually does some good. Going to my friends now to take my mind off things. My husband thinks I'm mad I think . Says I do far too much thinking. He's is probably right I hate to admit ...I can say that as he doesn't come on this sight!! Xx

5 Replies

  • I know how you feel but personally what I do is start at the given dose and then after a week or so start reducing to see if the control still works/. That way you do know if it works and can go back to a higher dose if needed. Your way you don't know at all! Of course officially one should never mess around with medication dosage.


  • I know Bob! My daughter in laws a doctor and she said to trust the professional s. She is right of course but I had worked myself up to a frenzy reading posts on the other thread and was in danger of not taking them at all. Anyway as a result of your post and my daughter in laws protests I phoned the emergency doctor and they gave me a plan of action for getting back on the dose recomended albeit a little more gradually than originally intended ! Hey ho. Anyway I seem to be ok after my initial dose. X

  • Well done. It sometimes doesn't pay to read too much! lol


  • My EP did the same as Dedeottie with Flecainide. He started me on 50 twice a day, then said if all OK, go on to 50+100, then 100+100 if needs be. If I felt I wanted to go above 100+100 then report back to him, or if I had any problems.

    As it turned out Flecainide didn't work me at all, so came off them and on to Propafenone.

  • I usually do the same with any new medication , cause I know my body is very sensitive where usually I got most of the drugs side effects

    So I start with half the dose then increase it gradually , when I was in UK and started Flecainide I could not do that since I didn't have enough time to try it before I come back home , the second day of using it I was admitted to ER breathless and about to faint

    Even doctor insist it is not related to side effect but I was sure it is

    Then forced my self to take it again , I suffered for few days then I was happy with it till I had ablation

    I hope it will help you a lot

    I can understand your worries , as ladies usually got more worried , our husbands suffers and know us more than we do ;)


You may also like...